Aa
A
A
A
Close
Anxiety Community
23k Members
955569 tn?1255493280

lexapro withdrawl help please

ok.. so i been a very long time member here. but heres my problem i was always very healthy and fit. ever sense meds i have high blood pressure, etc and im done.. i stop taking my lexapro 20mg. cold turkey about 3weeks ago. how long do these withdrawl effects last. i currently have a bit of sweating, but my most sever effects are chest feels tight, brain feels very cloudy, and my temper seems very sure as im easily ticked off. please dont tell me to see a doctor im sick of doctors and them poisoning me with meds that wearnt around yrs ago and people went threw this fine. i will fight this on my own with breathing, books, and focusing my mind on other things such as body building, etc.. im just so confused and scared/nervous right now..
5 Responses
Avatar universal
You're going through physical withdrawal.  
How many years were you on the meds?
Try http://www.crazymeds.us/discontinue.htm for all of the possible info you may need to figure out your length of withdrawal.
955569 tn?1255493280
about 1yr on it solid.. stopped for like a month couldnt deal withdraw went back on for about a month then just decided to quit.  before this i was on effexor for 6yrs and was switch to this from effexor
Avatar universal
You're not going to like this, but you should have tapered off, not quit cold turkey.  You're just causing yourself additional misery.  That being said, most get over the withdrawal within a few weeks, but for some it can be quite protracted and severe.  Yours doesn't sound all that severe actually compared with many reports.  Try taking a healthy dose of fish oil every day; it's said to help.  You can also try adaptogens such as ashwagandha and eleuthero to strengthen your body's reaction to the stress, and try a liver cleanse to speed the toxins out of your body (the drug is well gone, it leaves very quickly, but the liver is still dealing with what it has to go through whenever we take medication).  Anger is quite common both with withdrawal and as a side effect of taking these meds.  You might try a relaxant such as passionflower or kava to ease this transition.  Good luck.
955569 tn?1255493280
thanks paxiled. have seen you in awhile how u been. you might not like this but i been smokin some reefer to calm down the anger and panic.. also im a bodybuilder so i take fishoil tons of multis and stuff already so it may be assisting.

i was off the lexapro for 2 weeks and HAD to take one the other night i was losing it. so well see how it goes.
1115445 tn?1258789450
sometimes withdrawal can be very serious. i'm sure that's mostly just with like .. hardcore drugs though, but you should still contact a doctor about the dangers of stopping your pills like that. i suggest getting acupuncture. you can get it for seriously EVERYTHING. they have it for withdrawals and also for anxiety. i just got it done for my anxiety and it's helping so far! i never thought i'd see the day when i thought getting needles shoved in my skin was awesome.
Have an Answer?
Top Anxiety Answerers
Avatar universal
Arlington, VA
370181 tn?1428180348
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?